buspar slightly more angry - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 08-03-2011, 06:00 PM   #1 (permalink)
 
Status: SAS Member
Join Date: May 2011
Posts: 1,297



Default buspar slightly more angry

I have been taking buspar for anxiety and I'm on day 6 and I notice I have slightly less patience than normal and I feel more assertive/anal. I'm not extremely mean but I am a little more angry than normal. I don't know if this is a bad or good thing, or a side effect that will go away? What do you guys think?
barry1685 is offline   Reply With Quote
Old 08-03-2011, 07:14 PM   #2 (permalink)
 
Status: Lost in Space
Join Date: Feb 2011
Posts: 504



Default

did the same effing thing to me
michael10364 is offline   Reply With Quote
Old 08-03-2011, 07:25 PM   #3 (permalink)
 
Lisa's Avatar
 
Status: insert witty comment here
Join Date: Jul 2006
Posts: 4,619



Default

I would say it's only been 6 days - see what happens. Also, google buspar and side effects you might find stuff on other boards. I have never taken the stuff so I cant say.
Lisa is offline   Reply With Quote
Old 08-03-2011, 08:36 PM   #4 (permalink)
 
Status: SAS Member
Join Date: Jul 2011
Posts: 1,015



Default

The first time I heard of buspar was in these forums, lol but still haven't heard anything positive though. It might just be a preliminary side effect though.
Xande is offline   Reply With Quote
Old 08-04-2011, 06:42 AM   #5 (permalink)
 
Status: SAS Member
Join Date: May 2011
Posts: 1,297



Default

I actually don't mind the assertiveness. I think it makes me more defending of myself. I'm not too mean but I can be mean back if some one judges me. Before I would just take the ****.
barry1685 is offline   Reply With Quote
Old 08-04-2011, 06:46 AM   #6 (permalink)
 
Lisa's Avatar
 
Status: insert witty comment here
Join Date: Jul 2006
Posts: 4,619



Default

So it has obviously had an effect on anxiety there

I remember when I suddenly became more assertive. I was worried that I would have sudden outbreaks of aggression b/c it was so unfamiliar. It never happened though. I just stayed nice but more assertive. Sure makes socialising A LOT easier.
Lisa is offline   Reply With Quote
Old 08-04-2011, 06:54 AM   #7 (permalink)
 
Status: SAS Member
Join Date: May 2011
Posts: 1,297



Default

Quote:
Originally Posted by Lisa View Post
So it has obviously had an effect on anxiety there

I remember when I suddenly became more assertive. I was worried that I would have sudden outbreaks of aggression b/c it was so unfamiliar. It never happened though. I just stayed nice but more assertive. Sure makes socialising A LOT easier.
Agreed! I still have weeks to go to see the full benefit.
barry1685 is offline   Reply With Quote
Old 08-04-2011, 10:41 AM   #8 (permalink)
 
Lisa's Avatar
 
Status: insert witty comment here
Join Date: Jul 2006
Posts: 4,619



Default

You only just started, right? The effect might disappear again (!) and then come back. There has to be a certain level of the drug that has to be built up in your brain for the effect to be stable. That's why you need to take it for a few weeks. Until then your brain is adjusting and it might not all be great all the time. Just saying so you dont feel shocked if the assertiveness is suddenly gone again (I had that and it was SUCH a sad day). The effect came back and then stayed after about 6 weeks.
Lisa is offline   Reply With Quote
Old 08-04-2011, 01:30 PM   #9 (permalink)
 
Status: SAS Member
Join Date: May 2011
Posts: 1,297



Default

Quote:
Originally Posted by Lisa View Post
You only just started, right? The effect might disappear again (!) and then come back. There has to be a certain level of the drug that has to be built up in your brain for the effect to be stable. That's why you need to take it for a few weeks. Until then your brain is adjusting and it might not all be great all the time. Just saying so you dont feel shocked if the assertiveness is suddenly gone again (I had that and it was SUCH a sad day). The effect came back and then stayed after about 6 weeks.
Gotcha, I have had not much anti anxiety benefit from Buspar though GAD wise.
barry1685 is offline   Reply With Quote
Old 08-04-2011, 08:17 PM   #10 (permalink)
 
Isolta's Avatar
 
Status: SAS Member
Join Date: Aug 2011
Location: Maine, United States
Gender: Female
Posts: 2



Default

I've been taking Buspar for about 6 weeks now and I felt the same increase in aggression that you're talking about. I would all of a sudden just get really angry over minor things. I read a bunch of forums and found that other people had the same side effect from taking buspar. About a month after I started taking it, I stopped becoming irritated so easily and my aggression level is back to normal, so to speak. I think that buspar is helping with my SA, although it is still kind of early in my treatment. My main issue with it is that I get incredibly dizzy about 20-30 minutes after taking it. The dizziness can last for at least an hour sometimes. I figured it would go away after the first couple of weeks, but it is a persistent side effect. Have you had other side effects aside from the aggression?
Isolta is offline   Reply With Quote
Old 11-09-2012, 10:41 AM   #11 (permalink)
 
Status: SAS Member
Join Date: Nov 2012
Posts: 1



Default

I've been on buspar for about 10 days for anxiety and it gives me more energy like prozac/zoloft but it also makes me angrier and more assertive. I also have less of a desire to say anything, it makes me remorselessly taciturn and somewhat angry.
Pantera is offline   Reply With Quote
Old 11-16-2013, 07:47 AM   #12 (permalink)
 
Status: SAS Member
Join Date: Nov 2013
Posts: 1



Default buspirone & anger

Barry,
I have been taken buspirone for 6 months and have had so many problems with anger and lack of judgment of my actions. I just lost my job over it.

I get a hostile, argumentative, and a non-caring attitude toward EVERYBODY.
I would not advise taking this medication for S.A.



Quote:
Originally Posted by barry1685 View Post
I have been taking buspar for anxiety and I'm on day 6 and I notice I have slightly less patience than normal and I feel more assertive/anal. I'm not extremely mean but I am a little more angry than normal. I don't know if this is a bad or good thing, or a side effect that will go away? What do you guys think?
penny22 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
how is buspar+ssri? (not buspar alone!) csrpj Medication 5 05-05-2012 12:30 PM
New and slightly unsure Korv The First Step 3 07-25-2011 10:44 AM
OK, now I am slightly sad... iAmCodeMonkey Frustration 23 07-16-2011 08:12 PM
Slightly sensitive to sounds? anonomousguy Secondary Disorders 16 02-22-2011 10:05 PM
I think I'm slightly agoraphobic PetSMiLE Coping With Social Anxiety 1 12-07-2008 04:05 PM

All times are GMT -7. The time now is 11:41 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.